Doctor insights on:
Arrhythmia Medications Cause Edema
Calcium Blockers: Edema or swelling of the feet may be caused by many things including venous insufficiency, obesity, heart failure and medication. The type of medicines used for rhythm disturbances which cause edema are the calcium channel blockers. The most common is Diltiazem (cardizem, diltia). There are other alternatives to this type of medication and you should talk to your doctor. ...Read moreSee 2 more doctor answers
Arrhythmia is also known as Abnormal heart rhythms. An arrhythmia is any type of irregular heart beat. It might be a simple skip of the heart beat, or a transient pause which is usually benign. However, there are also more serious types of arrhythmias when the heart races or goes too slowly. The most serious types of arrhythmias are when the ventricle or lower chamber of the heart beats too fast. This can lead to fainting ...Read more
Mom (88) on inderal for arrhythmia; what drug is a better choice? She's very confused; medication may be a cause.
Multiple: Inderal, because it is fat soluble, crosses into the brain and cause side effects like this. Newer beta-blockers, such as metoprolol, atenolol, bystolic, among others, are water soluble, and do not enter the brain. Depending on the type of arrhythmia, calcium channel blockers such as verapamil or Diltiazem may also be choices. ...Read more
Why is there a warning that effexor can prolong QT intervals and cause arrhythmia but not for Pristiq? Aren't they closely related medications?
Incorrect: Please check your facts or your source. Neither drug prolongs the QT interval. ...Read more
Can you tell me what it mean by the statement, "anitarrhythmic drugs do not cure the underlying causes of an arrhythmia""?
Does the salt level have anything to do with arrhythmias? If so what are the results caused by not enough salt?
Complicated question: Salt alone should not affect arrythmias directly. It has a more direct effect on blood pressure and if it gets too high or too low can affect the neurological system and affect mental functioning and even cause comas. It affects the way the kidneys handle fluids. Salt regulation in the body is very complicated. It is important if you have a heart condition to watch your salt intake carefully. ...Read more
Arrhythmia: First you need to diagnose what the arrhythmia is and then try to determine what might be the cause in the patient. The treatment follows from the evaluation of the what and why of the abnormal rhythm. It may be necessary to see a cardiologist or a special cardiologist called electrophysiologist. ...Read moreSee 1 more doctor answer
Palpitation treat: Treatments include not using caffeine, alcohol , street drugs, smoking and other stimulant substances. Try to learn meditation and other calming techniques, cut out herbal substances, cough and cold medicines, nutritional supplements, see your doctor to be sure no direct heart problem and for treatment if the basics above don't help. ...Read more
Edema is also known as Swelling. Fluid in the tissues, either caused by something local to the swollen area like an injury or inflammation, or from the body's retention of water. Gravity brings the fluid to the feet & legs in that case. As a general rule, if one foot is swollen, something is wrong with the foot. If both feet are swollen, it's not the feet, but water ...Read more
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more
- Talk to a doctor live online for free
- Can a low thyroid cause pitting edema in lower legs?
- Can hyperthyroidism cause edema in lower legs?
- Scleral edema causes
- Ask a doctor a question free online
- Causes of pitting edema in lower legs
- Can a hernia cause edema in legs?
- Can too much thyroid medication cause hair loss in women?
- What medications can cause an elevated creatinine level?
- Talk to a cardiologist online